Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 229, NWS Jackson, MS

June 7, 2019Humphreys County, Sharkey County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2019, 2:05 AM CDT for Humphreys County, Sharkey County, Yazoo County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2019, 2:05 AM CDT (07:05 UTC)
Expired
Jun 7, 2019, 2:45 AM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Humphreys County, MS, Sharkey County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 7.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:14 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 6, 9:14 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
914 PM CDT Thu Jun 6 2019

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...
Arc of shallow convection continues to slowly exit northeast
portions at present. While some weak rotation has been seen in
some of the stronger cells, waning instability will limit
further convective strength until these cells move out.
Meanwhile, to the northwest, another arc of convection was moving
southeast out of central AR. These cells may put down some sub
severe wind as they enter northwest portions toward midnight, but
limited instability will dictate whether these actually make it
this far south. Majority of the latest CAM guidance only showing
isolated showers after midnight./GG/

Prior discussion below:

the ArkLaMiss this morning, the airmass has struggled to recover,
but a delayed onset to the expected shower/thunderstorm
redevelopment is now taking place and will maintain a threat for
severe storms/heavy rain as we go through the remainder of the
afternoon. These threats will have a small window of time as storm
threat should diminish early this evening. Given 200-300 m2/s2
effective SRH over eastern MS and up to 2000 j/kg MLCAPE, there is
concern for tornado development should intense updrafts manage to
develop. We should see convective potential wane overnight into
Friday morning before ramping back up Friday afternoon as a mid
level shortwave trough interacts with the moist and unstable
airmass. Given significant low to mid level flow supporting wind
damage potential, will maintain the marginal risk for severe
weather Friday, mainly southern portions of the forecast area
where the 12z HREF is showing greatest updraft intensity. /EC/

For Saturday into next Thursday, look for the weather
pattern to adjust and be one of diminishing rain chances (by Sun-
Mon) and cooler temperatures. The current weather maker, the
evolving mid/upper low, will shift across and then east of our area
by Sunday with a combo of shortwave ridging or NW flow to set in by
early/mid week. As we see the upper low traverse our area Friday
night into Sunday, we will maintain cyclonic flow aloft and see a
few waves of shortwave energy move through and support a few periods
of precip. We look to see some activity perhaps persist Friday
evening and move ESE with a extended period of time where not much
will occur due to lack of instability. Will only focus the better
PoPs for the start of the Friday night period and then reduce
chances quite a bit for the remainder of the night and into the
first part of Saturday.

As we continue to see the cyclonic flow support some convergence and
lift Saturday, PoPs will see an increase for the afternoon hours.
Most of this will be showers, but enough instability may develop
over the E-central and SE to support some isolated thunder. Aside
from that, this activity will be highly diurnally driven by then and
we will see the best moisture and lift steadily migrate eastward.
Will maintain some 20-50% PoPs Sunday, but keep it all showers.
Monday will continue the downward PoP trend with the remainder of
the week looking precip free as deeper dry air filters in.

As for temps, high temps will mostly stay in the 84-88 range through
Thu and this will be attributed to cloud cover initially, but then be
more driven by cooler low level temps as we see a front makes its
way through the area Monday night. This will result in cooler lows
and less humidity for Tue-Thu. Look for readings in the lower to mid
60s with some select areas touching some upper 50s briefly. /CME/

&&

.AVIATION...
00Z TAF discussion: Scattered showers will continue over eastern
areas early this evening with brief lowerings of ceiling and
visibility possible at MEI and GTR. Mostly VFR conditions early
this evening will become MVFR before midnight and continue through
mid morning Friday. Thereafter, conditions will improve to VFR by
afternoon, although showers and thunderstorms will begin to
increase in coverage once again./GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  86  70  84 /  31  80  60  51
Meridian      72  86  70  84 /  45  80  76  63
Vicksburg     72  85  71  84 /  36  80  38  30
Hattiesburg   74  87  72  86 /  42  79  72  64
Natchez       73  85  71  85 /  39  80  45  29
Greenville    71  84  71  84 /  39  77  49  32
Greenwood     71  83  70  84 /  40  80  45  54

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
349 PM CDT Thu Jun 6 2019

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>037-040>044-
047>050-072100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Warren-Hinds-Rankin-Scott-
349 PM CDT Thu Jun 6 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ029>033-038-039-045-046-051-052-072100-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Kemper-Newton-Lauderdale-
349 PM CDT Thu Jun 6 2019

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through the remainder of this afternoon

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

For the remainder of this afternoon, a few strong to severe
storms could develop. The storms may be capable of producing a
few damaging wind gusts, and tornado cannot be ruled out as well.
Storms could produce locally heavy rainfall that may lead to
localized flash flooding.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.

LAZ023>026-MSZ053>056-059>064-072100-
Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-
Smith-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-
349 PM CDT Thu Jun 6 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Friday

A few severe storms capable of producing damaging wind gusts will
be possible Friday for locations mainly south of the Interstate
20 corridor.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday.

MSZ057-058-065-066-072>074-072100-
Jasper-Clarke-Covington-Jones-Marion-Lamar-Forrest-
349 PM CDT Thu Jun 6 2019

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon and again Friday

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

For the remainder of this afternoon, a few strong to severe
storms could develop. The storms may be capable of producing a
few damaging wind gusts, and tornado cannot be ruled out as well.
Storms could produce locally heavy rainfall that may lead to
localized flash flooding.

A few severe storms capable of producing damaging wind gusts will
be possible Friday for locations mainly south of the Interstate
20 corridor.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon and Friday.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jun 6, 9:29 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
929 PM CDT Thu Jun 6 2019

MSZ031-039-070300-
Lowndes MS-Noxubee MS-
929 PM CDT Thu Jun 6 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE AND LOWNDES
COUNTIES UNTIL 1000 PM CDT...

At 928 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bigbee Valley, or 7 miles northwest of Pickensville, moving east
at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Noxubee and Lowndes Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3318 8832 3318 8865 3349 8863 3354 8827
TIME...MOT...LOC 0228Z 266DEG 19KT 3329 8837

JM
Special weather statement, Jun 7, 1:30 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
130 AM CDT Fri Jun 7 2019

LAZ009-MSZ034-035-040>042-070730-
East Carroll LA-Washington MS-Sharkey MS-Humphreys MS-Yazoo MS-
Issaquena MS-
130 AM CDT Fri Jun 7 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL
PARISH...SOUTHEASTERN WASHINGTON...NORTHWESTERN YAZOO...NORTHWESTERN
ISSAQUENA...HUMPHREYS AND SHARKEY COUNTIES UNTIL 230 AM CDT...

At 130 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles east of Shelburn, or 8 miles northeast of Lake Providence,
moving east at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Glen Allan around 140 AM CDT.
  Rolling Fork and Grace around 145 AM CDT.
  Anguilla, Nitta Yuma and Panther Burn around 150 AM CDT.
  Delta City around 155 AM CDT.
  Murphy around 205 AM CDT.
  Midnight around 210 AM CDT.
  Belzoni around 220 AM CDT.

Other locations impacted by this storm include Mayersville, Silver
City and Louise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3301 9123 3300 9117 3306 9112 3327 9064
      3327 9056 3331 9056 3332 9053 3292 9040
      3277 9118 3299 9127
TIME...MOT...LOC 0630Z 247DEG 41KT 3292 9110

22
Special weather statement, Jun 7, 1:33 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
133 AM CDT Fri Jun 7 2019

LAZ015-023-070730-
Richland LA-Franklin LA-
133 AM CDT Fri Jun 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RICHLAND AND
NORTHERN FRANKLIN PARISHES UNTIL 230 AM CDT...

At 132 AM CDT, Meteorologists were tracking a strong thunderstorm
near Liddieville, or 8 miles east of Columbia, moving northeast at 25
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Liddieville around 145 AM CDT.
  Winnsboro around 200 AM CDT.
  Mangham around 205 AM CDT.
  Crowville around 225 AM CDT.

Other locations impacted by this storm include Baskin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3240 9157 3225 9153 3226 9155 3225 9156
      3224 9151 3221 9155 3221 9151 3217 9149
      3208 9191 3210 9187 3212 9187 3214 9190
      3216 9189 3218 9194 3217 9197 3220 9197
      3220 9199 3223 9200
TIME...MOT...LOC 0632Z 245DEG 20KT 3215 9193

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:52 PM CDTSpecial Weather StatementJANLowndes23 min
Jun 6, 7:54 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha41 min
Jun 6, 9:29 PM CDTSpecial Weather StatementJANLowndes31 min
Jun 6, 10:07 PM CDTFlash Flood WarningJANLowndes113 min
Jun 6, 10:35 PM CDTFlash Flood WarningJANLowndes85 min
Jun 7, 1:30 AM CDTSpecial Weather StatementJANHumphreys, Sharkey60 min
Jun 7, 2:41 AM CDTSpecial Weather StatementJANYazoo34 min
Jun 7, 2:54 AM CDTSpecial Weather StatementJANWarren51 min
Jun 7, 3:28 AM CDTSpecial Weather StatementJANHinds62 min
Jun 7, 3:33 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin57 min
Jun 7, 7:00 AM CDTSpecial Weather StatementJANSimpson45 min
Jun 7, 7:33 AM CDTSpecial Weather StatementJANSmith27 min
Jun 7, 7:53 AM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith52 min
Jun 7, 8:43 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton47 min
Jun 7, 9:33 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale42 min
Jun 7, 1:37 PM CDTSpecial Weather StatementJANHinds38 min
Jun 7, 2:22 PM CDTSpecial Weather StatementJANLeake38 min
Jun 7, 2:25 PM CDTSevere Thunderstorm WarningJANLeake, Madison50 min
Jun 7, 3:02 PM CDTSpecial Weather StatementJANNeshoba, Newton28 min
Jun 7, 3:09 PM CDTSpecial Weather StatementJANJones36 min
Jun 7, 3:33 PM CDTSevere Thunderstorm WarningJANForrest, Jones23 min
Jun 7, 3:40 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba54 min
Jun 7, 3:59 PM CDTSpecial Weather StatementJANLowndes31 min
Jun 7, 4:02 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha58 min
Jun 7, 6:04 PM CDTSpecial Weather StatementJANCovington26 min
Jun 7, 1:33 AM CDTSpecial Weather StatementJANFranklin57 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.